Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 32, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 30, 2011, 5:27 AM CDT for Lafayette Parish, Saint Landry Parish, Saint Martin Parish, Louisiana. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2011, 5:27 AM CDT (10:27 UTC)
- Expired
- Mar 30, 2011, 5:58 AM CDT
- In force
- 31 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 5:30 AM CDT | HAIL 0.75 | 1 Nne Carencro, LA | |
| Mar 30, 5:35 AM CDT | HAIL 1 | Arnaudville, LA | |
| Mar 30, 5:48 AM CDT | HAIL 2 | 4 S Krotz Springs, LA | EGG SIZE HAIL REPORTED BY PUBLIC ALONG THE ATCHAFALAYA RIVER SOUTH OF KROTZ SPRINGS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2534 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
269
WUUS54 KLCH 301027
SVRLCH
LAC055-097-099-301115-
/O.NEW.KLCH.SV.W.0032.110330T1027Z-110330T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
527 AM CDT WED MAR 30 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES ARNAUDVILLE...
NORTHEASTERN LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...LAFAYETTE...CARENCRO...
NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...WHISKEY BAY...BREAUX BRIDGE...
* UNTIL 615 AM CDT
* AT 528 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...OVER CARENCRO...MOVING EAST AT
45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BREAUX BRIDGE AND ARNAUDVILLE BY 535 AM CDT...
CECILIA AND HENDERSON BY 540 AM CDT...
LAKE PELBA...ATCHAFALAYA NATIONAL WILDLIFE REFUGE AND BUTTE LA ROSE
BY 550 AM CDT...
WHISKEY BAY AND ATCHAFALAYA NATIONAL WILDLIFE REFUGE BY 555 AM
CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3019 9205 3036 9216 3051 9174 3050 9169
3049 9166 3045 9163 3038 9163 3032 9161
3029 9158 3027 9158
TIME...MOT...LOC 1028Z 256DEG 37KT 3030 9197
$$
273 follow-up statements
836
WWUS54 KLCH 301035
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 AM CDT WED MAR 30 2011
LAC055-097-099-301115-
/O.CON.KLCH.SV.W.0032.000000T0000Z-110330T1115Z/
ST. LANDRY LA-LAFAYETTE LA-ST. MARTIN LA-
535 AM CDT WED MAR 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR NORTHWESTERN ST. MARTIN...NORTHEASTERN LAFAYETTE AND SOUTHEASTERN
ST. LANDRY PARISHES...
AT 532 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR BREAUX BRIDGE..MOVING
EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CECILIA BY 540 AM CDT...
HENDERSON BY 545 AM CDT...
LAKE PELBA AND BUTTE LA ROSE BY 550 AM CDT...
ATCHAFALAYA NATIONAL WILDLIFE REFUGE AND
WHISKEY BAY BY 555 AM CDT...
LAT...LON 3023 9198 3040 9206 3051 9174 3050 9169
3049 9166 3045 9163 3038 9163 3032 9161
3029 9158 3027 9158
TIME...MOT...LOC 1035Z 256DEG 37KT 3035 9190
$$
BRAZZELL768
WWUS54 KLCH 301048
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
548 AM CDT WED MAR 30 2011
LAC055-301058-
/O.CAN.KLCH.SV.W.0032.000000T0000Z-110330T1115Z/
LAFAYETTE LA-
548 AM CDT WED MAR 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAFAYETTE PARISH
IS CANCELLED...
LAT...LON 3033 9187 3045 9191 3051 9174 3050 9169
3049 9166 3045 9163 3038 9163 3032 9161
3029 9158 3027 9158
TIME...MOT...LOC 1048Z 257DEG 48KT 3042 9172
$$
LAC097-099-301115-
/O.CON.KLCH.SV.W.0032.000000T0000Z-110330T1115Z/
ST. LANDRY LA-ST. MARTIN LA-
548 AM CDT WED MAR 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR NORTH CENTRAL ST. MARTIN AND SOUTHEASTERN ST. LANDRY PARISHES...
AT 544 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR ATCHAFALAYA NATIONAL WILDLIFE REFUGE..MOVING
EAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WHISKEY BAY BY 555 AM CDT...
LAT...LON 3033 9187 3045 9191 3051 9174 3050 9169
3049 9166 3045 9163 3038 9163 3032 9161
3029 9158 3027 9158
TIME...MOT...LOC 1048Z 257DEG 48KT 3042 9172
$$
BRAZZELL418
WWUS54 KLCH 301058
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
558 AM CDT WED MAR 30 2011
LAC097-099-301108-
/O.CAN.KLCH.SV.W.0032.000000T0000Z-110330T1115Z/
ST. LANDRY LA-ST. MARTIN LA-
558 AM CDT WED MAR 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ST. MARTIN AND
SOUTHEASTERN ST. LANDRY PARISHES IS CANCELLED...
LAT...LON 3033 9187 3045 9191 3051 9174 3050 9169
3049 9166 3045 9163 3038 9163 3032 9161
3029 9158 3027 9158
TIME...MOT...LOC 1058Z 257DEG 48KT 3044 9157
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:47 AM CDT, 40 minutes earlier.
Area forecast discussion, Mar 30, 4:47 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
447 AM CDT WED MAR 30 2011
.DISCUSSION...
EARLY MORNING SFC ANALYSIS SHOWS THE COLD FRONT EXTENDING FROM
NERN MS TO SERN LA TO THE LOWER TX COAST. WATER VAPOR IMAGERY
SHOWS A STRONG SHORTWAVE TROF CROSSING THE LONE STAR STATE WHICH
HAS HELPED PRODUCE ANOTHER ROUND OF WIDESPREAD SHOWERS AND
ELEVATED THUNDERSTORMS ACROSS THE FORECAST AREA OVER THE PAST HOUR
OR TWO. AS THE COLD POOL ALOFT INCHES CLOSER TO THE FORECAST
AREA...EXPECT SOME OF THESE STORMS TO PRODUCE LARGE HAIL AS THEY
PUSH EWD. SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT UNTIL
09Z/04CDT HAS EXPIRED WITH THE FRONTAL PASSAGE ACROSS THE
AREA...BUT AS THE RADAR IS SHOWING STRONG TO SEVERE STORMS ARE
STILL POSSIBLE OVER THE NEXT FEW HOURS UNTIL THE DRIER AIR ALOFT
BUILDS OVER THE FORECAST AREA AND SHUTS OFF THE BULK OF THE
PRECIPITATION LATER THIS MORNING.
WILL ISSUE UPDATED AFD AS WEATHER/TIME PERMITS LATER TO ADDRESS
REMAINDER OF THIS FORECAST PACKAGE.
&&
.MARINE...
SCA HAS BEEN ISSUED FOR THE OFFSHORE WATERS WEST OF INTRACOASTAL
CITY AS WINDS ARE FORECAST TO INCREASE TO 20 KNOTS WITH FROPA.
STRONG OFFSHORE FLOW WILL BE SHORT-LIVED AS CONDITIONS SHOULD
IMPROVE BY NOON AS THE FRONT AND ITS ASSOCIATED SFC LOW MOVE
FARTHER EAST AWAY FROM THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 68 49 73 52 78 / 30 20 10 10 10
KBPT 67 49 73 57 78 / 30 20 10 10 10
KAEX 66 46 71 50 80 / 20 20 10 10 10
KLFT 70 49 72 54 77 / 40 20 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CDT TODAY FOR THE FOLLOWING
ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING
FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT EXERCISE CAUTION FROM NOON TODAY TO 3 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...WATERS
FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO
60 NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM.
&&
25In the hours before
Special weather statement, Mar 30, 4:55 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
455 AM CDT WED MAR 30 2011
LAZ054-055-301045-
LOWER ST. MARTIN LA-ST. MARY LA-
455 AM CDT WED MAR 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND ST. MARTIN PARISHES
UNTIL 545 AM CDT...
AT 452 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BELLE RIVER...MOVING EAST AT
30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BELLE RIVER BY 505 AM...
STEPHENSVILLE BY 510 AM...
BAYOU GENEVE BY 515 AM...
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 2971 9137 2988 9142 2994 9122 2990 9119
2986 9118 2984 9112 2982 9108 2976 9108Local storm report, Mar 30, 5:12 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
512 AM CDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 AM HAIL 5 S LAKE CHARLES 30.14N 93.20W
03/30/2011 E1.50 INCH CALCASIEU LA NWS EMPLOYEE
&&
JBRAZZELLocal storm report, Mar 30, 5:15 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
515 AM CDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM HAIL CARLYSS 30.18N 93.37W
03/30/2011 E0.88 INCH CALCASIEU LA PUBLIC
&&
JBRAZZELSpecial weather statement, Mar 30, 5:16 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
516 AM CDT WED MAR 30 2011
LAZ033-043>045-052-301100-
ST. LANDRY LA-UPPER ST. MARTIN LA-LAFAYETTE LA-VERMILION LA-ACADIA LA-
516 AM CDT WED MAR 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
VERMILION...ACADIA AND ST. MARTIN PARISHES UNTIL 600 AM CDT...
AT 515 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF DUSON...MOVING NORTHEAST AT 40
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CANKTON BY 525 AM...
CARENCRO BY 530 AM...
GRAND COTEAU AND SUNSET BY 535 AM...
ARNAUDVILLE AND LEONVILLE BY 545 AM...
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3012 9214 3025 9229 3053 9199 3050 9169
3048 9166Local storm report, Mar 30, 5:18 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
518 AM CDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM HAIL CARLYSS 30.18N 93.37W
03/30/2011 E0.88 INCH CALCASIEU LA PUBLIC
&&
MOGGEDLocal storm report, Mar 30, 5:22 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
522 AM CDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 AM HAIL SCOTT 30.24N 92.09W
03/30/2011 E0.25 INCH LAFAYETTE LA PUBLIC
&&
JBRAZZELThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:05 PM CDT | Special Weather Statement | LCH | Beauregard | 55 min |
| Mar 29, 9:09 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 66 min |
| Mar 29, 9:42 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 63 min |
| Mar 29, 9:47 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 43 min |
| Mar 29, 9:51 PM CDT | Special Weather Statement | LCH | Vermilion | 39 min |
| Mar 29, 9:53 PM CDT | Special Marine Warning | LCH | 52 min | |
| Mar 29, 10:11 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Saint Landry | 49 min |
| Mar 29, 10:16 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 44 min |
| Mar 29, 10:18 PM CDT | Special Weather Statement | LCH | St. Mary | 42 min |
| Mar 29, 10:24 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 81 min |
| Mar 29, 10:59 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 46 min |
| Mar 29, 11:03 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Jefferson Davis, Saint Landry | 24 min |
| Mar 29, 11:20 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 40 min |
| Mar 30, 12:01 AM CDT | Special Weather Statement | LCH | Calcasieu | 44 min |
| Mar 30, 12:34 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 29 min |
| Mar 30, 2:45 AM CDT | Special Marine Warning | LCH | 60 min | |
| Mar 30, 3:09 AM CDT | Special Weather Statement | LCH | Avoyelles | 51 min |
| Mar 30, 3:15 AM CDT | Special Marine Warning | LCH | 60 min | |
| Mar 30, 3:40 AM CDT | Special Weather Statement | LCH | Beauregard | 50 min |
| Mar 30, 3:43 AM CDT | Special Marine Warning | LCH | 62 min | |
| Mar 30, 3:51 AM CDT | Special Marine Warning | LCH | 39 min | |
| Mar 30, 4:25 AM CDT | Small Craft Advisory | LCH | 8 hr | |
| Mar 30, 4:30 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 23 min |
| Mar 30, 4:34 AM CDT | Special Marine Warning | LCH | 56 min | |
| Mar 30, 4:38 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 52 min |
| Mar 30, 4:43 AM CDT | Special Weather Statement | LCH | Lafayette | 47 min |
| Mar 30, 4:46 AM CDT | Special Marine Warning | LCH | 59 min | |
| Mar 30, 4:51 AM CDT | Special Weather Statement | LCH | Allen, Evangeline | 39 min |
| Mar 30, 4:55 AM CDT | Special Weather Statement | LCH | Assumption | 50 min |
| Mar 30, 5:09 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 37 min |
| Mar 30, 5:16 AM CDT | Special Weather Statement | LCH | Lafayette | 44 min |
| Mar 30, 5:34 AM CDT | Special Marine Warning | LCH | 56 min | |
| Mar 30, 5:37 AM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 22 min |
| Mar 30, 5:44 AM CDT | Special Weather Statement | LCH | Vermilion | 46 min |
| Mar 30, 6:01 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Lafayette, Saint Martin, Vermilion | 30 min |
| Mar 30, 6:31 AM CDT | Special Weather Statement | LCH | Lafayette, Saint Martin | 44 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.